Has Anyone Experienced A Seizure While On Vyvanse Or Seroquel?

Question

Asked by Christy

Has Anyone Experienced A Seizure While On Vyvanse Or Seroquel?

My 11 year old son is adhd, and was taking vyvanse 70mg, and seroquel 100mg. He experienced a seizure, and the doctor took him off all adhd meds. I am just curious if someone else has been through this. We have had an MRI done and will be seeing a pediatric neurologist next week. Not sure what to expect, but was just wondering if anyone else has had this experience.

Thanks,

Christy

Answer

Seuizures are not common with ADHD medications.

According to the FDA (regarding vyvanse):

" There is some clinical evidence that stimulants may lower the convulsive threshold in

patients with prior history of seizure, in patients with prior EEG abnormalities in

absence of seizures, and very rarely, in patients without a history of seizures and no

prior EEG evidence of seizures. In the presence of seizures, the drug should be

discontinued."

and according to AstraZeneca (Manufacturer of Seroquel):

"There is some clinical evidence that stimulants may lower the convulsive threshold in

patients with prior history of seizure, in patients with prior EEG abnormalities in

absence of seizures, and very rarely, in patients without a history of seizures and no

prior EEG evidence of seizures. In the presence of seizures, the drug should be

discontinued."

I hope this information helps.

Eileen

Answered by Eileen Bailey